Alert archive / North Carolina / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS Raleigh, NC

April 12, 2019Guilford County, Randolph County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 12, 2019, 3:21 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2019, 3:21 PM EDT (19:21 UTC)
Expired
Apr 12, 2019, 4:15 PM EDT
In force
54 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Guilford County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 121 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 3:50 PM EDTTSTM WND DMG1 Ese Franklinville, NCTHUNDERSTORM WINDS DOWNED A FEW TREES ALONG AREA ROADWAYS NEAR RAMSEUR CITY.
Apr 12, 4:05 PM EDTTSTM WND DMG3 W Alamance, NCONE TREE DOWN ON BEAVER CREEK RD. TIME ESTIMATED BY RADAR.
Apr 12, 4:16 PM EDTTSTM WND DMG4 Sse Lake Townsend, NCPOWER LINE FELL ONTO A TREE, WHICH SPARKED A SMALL FIRE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 7.4 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2019-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2019-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
951 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

120 
WUUS52 KRAH 121921
SVRRAH
NCC081-151-122015-
/O.NEW.KRAH.SV.W.0013.190412T1921Z-190412T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
321 PM EDT FRI APR 12 2019

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northeastern Randolph County in central North Carolina...
  Guilford County in central North Carolina...

* Until 415 PM EDT

* At 320 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles east of Kernersville to 7 miles northwest of
  Randleman to near Asheboro, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Emergency management reports wind damage in the form of 
           downed trees and powerlines across the city of High 
           Point. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Greensboro, High Point, Asheboro, Randleman, McLeansville,
  Summerfield, Gibsonville, Stokesdale, Pleasant Garden and
  Jamestown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 7953 3584 7954 3571 7968 3563 7990
      3587 7991 3610 8004 3626 8003
TIME...MOT...LOC 1920Z 221DEG 32KT 3611 7997 3592 7986 3568 7990 

HAIL...0.75IN
WIND...60MPH
 
$$

MORROW
3 follow-up statements
003 
WWUS52 KRAH 121934
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
334 PM EDT FRI APR 12 2019

NCC081-151-122015-
/O.CON.KRAH.SV.W.0013.000000T0000Z-190412T2015Z/
Randolph NC-Guilford NC-
334 PM EDT FRI APR 12 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN RANDOLPH AND GUILFORD COUNTIES...

At 333 PM EDT, severe thunderstorms were located along a line 
extending from 8 miles south of Bethany through Greensboro to 7 
miles northeast of Randleman, moving northeast at 45 mph.

HAZARD...60 mph wind gusts, heavy rainfall, and nickel size hail. 

SOURCE...Emergency management reports wind damage in the form of 
         downed trees and powerlines across the City of High Point. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, Asheboro, Randleman, McLeansville, Summerfield,
Gibsonville, Stokesdale, Pleasant Garden, Liberty and Ramseur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 7953 3584 7954 3571 7968 3565 7985
      3592 7983 3614 7996 3626 8000
TIME...MOT...LOC 1933Z 207DEG 37KT 3619 7989 3610 7980 3589 7971 

HAIL...0.88IN
WIND...60MPH
 
$$

MORROW
777 
WWUS52 KRAH 121944
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
344 PM EDT FRI APR 12 2019

NCC081-151-122015-
/O.CON.KRAH.SV.W.0013.000000T0000Z-190412T2015Z/
Randolph NC-Guilford NC-
344 PM EDT FRI APR 12 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN RANDOLPH AND EASTERN GUILFORD COUNTIES...

At 343 PM EDT, severe thunderstorms showing weak signs of rotation 
were located along a line extending from 6 miles south of Bethany to 
near McLeansville to 11 miles southwest of Elon College, moving 
northeast at 35 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Emergency management reports wind damage across northern 
         Randolph County. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Greensboro, Asheboro, McLeansville, Summerfield, Gibsonville,
Pleasant Garden, Liberty, Ramseur, Franklinville and Lake Guilford
Mackintosh Marina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3624 7953 3584 7954 3571 7968 3570 7979
      3600 7975 3614 7988 3625 7988
TIME...MOT...LOC 1943Z 220DEG 31KT 3622 7985 3615 7975 3597 7964 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

MORROW
657 
WWUS52 KRAH 122011
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
411 PM EDT FRI APR 12 2019

NCC081-151-122021-
/O.EXP.KRAH.SV.W.0013.000000T0000Z-190412T2015Z/
Randolph NC-Guilford NC-
411 PM EDT FRI APR 12 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH AND
EASTERN GUILFORD COUNTIES WILL EXPIRE AT 415 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.  However heavy rain
is still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3624 7953 3584 7954 3571 7968 3570 7979
      3600 7975 3614 7988 3625 7988
TIME...MOT...LOC 2011Z 221DEG 32KT 3640 7965 3633 7955 3615 7944 

$$

MORROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:20 PM EDT, 1 minute earlier.

Area forecast discussion, Apr 12, 3:20 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Raleigh NC
320 PM EDT Fri Apr 12 2019

.SYNOPSIS...
Southerly low level flow will maintain a moist air mass over
central NC while upper level disturbance approaches from the west.
Saturday into Sunday, a series of upper level disturbances will
traverse the region, producing periods of showers and a few
thunderstorms. Strong low pressure is expected to track
from Texas to the Ohio Valley Saturday night through Sunday
night. A trailing cold front will cross central North
Carolina early Monday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1110 AM Friday...

Near term forecast pretty much on track. Main forecast challenge
through this afternoon will center around the coverage of showers
and thunderstorms this afternoon, and whether any of the storms will
be strong enough to produce isolated severe weather.

The weather pattern affecting the area will continue to be driven by
moisture advection from the coast in the lower levels of the
atmosphere. The upper level trough positioned across the TN Valley,
will continue to move eastward bringing in a line of showers and a
few thunderstorms associated with a cold front into the western
Piedmont including the Winston-Salem and Greensboro area later this
afternoon.

Increasing low level moisture from the coast will continue to move
in to the area leading to continued rain and cloud cover. The cloud
cover and rain should keep temperatures cooler.  Question is,
whether any breaks will develop in the low cloud coverage. Per
latest visible imagery, appears best chance for any partial clearing
will be across the southern Piedmont and the Sandhills/southern
Coastal Plain. While current low level instability fairly
anemic/weak, any insolation should be able to warm the near sfc
atmosphere, leading to better instability, but still relatively
weak. The presence of a stout (75kt) mid level jet lifting nwd
across the TN Valley will provide some bulk shear on the order of 30-
35kts. This shear is sufficient to produce weakly organized
convective, mainly in the form of multicellular or broken band of
convection. If these bands of convection do develop, then could see
an isolated wind gust 45-55 mph. However, due to limited instability
believe the bulk of the storms will remain below criteria.

Coverage wise, better synoptic lift will occur well to our NW. Our
lift is being supplied by isentropic upglide, Thus, expect shower
coverage to remain scattered, with brief instances of concentrated
coverage.

Afternoon temperatures highly dependent upon the extent of shower
coverage and whether any breaks develop in the overcast. Based on
the expectation of some breaks across our southern counties, expect
temperatures to warm well into the 70s, possibly reaching 80 near
the SC border. Across the north, extensive cloud cover should
persist, limiting insolation. This should result in temperatures
mainly in the low-mid 70s.

&&

.SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/...
As of 440 AM Friday...

A vigorous mid-upr low will lift from the srn High Plains to the mid
MS Valley Sat and Sat night, with preceding swly flow aloft directed
from the wrn Gulf of Mexico to the Northeast, including across cntl
NC. Within that flow, generally 30-40 kts at 500 mb across NC, the
models suggest a series of low amplitude perturbations/vorticity
maxima will cross the region this period.

Meanwhile in the low levels, a synoptic front will stretch from New
England swwd across the cntl Appalachians, where it will remain
generally quasi-stationary through the period, then swwd into the
lwr MS Valley. That srn frontal segment will then retreat nwd across
TN/KY and the OH Valley through 12Z Sun, ahead of a deep, ~998 mb
surface low forecast to track from w-cntl TX to the mid-South
region. Additionally, hi-resolution guidance continues to indicate a
lower-predictability, mesoscale boundary/outflow/wind shift --likely
related to convection over the cntl Appalachians/wrn NC/swrn VA Fri
afternoon-night-- will settle sewd across the NC Piedmont by early
Sat. That feature would then provide a focus for scattered to
possibly numerous (multi-cellular) convection in cntl NC, beneath
the aforementioned perturbations in swly flow aloft, and amidst a
moist and conditionally unstable and weakly inhibited environment
characterized at the surface by temperatures in the 70s and
dewpoints in the lwr-mid 60s. Locally heavy rain, hail, and
marginally severe downdrafts capable of tree damage would pose the
primary hazards.

Convective coverage and intensity should diminish overnight owing to
both nocturnal cooling and preceding convective overturning, with
mild lows in the lwr to mid 60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 320 PM Friday...

An impressive closed low exiting west TX on Saturday will move
northeast and open up across the MO and MS Valley on Sunday with the
trough axis reaching the Carolinas by Monday morning. A vigorous mid
level jet with 100+ kts at 500 mb lifting ahead of the trough across
MS and western TN will shift east and extend across the spine of the
southern Appalachians on Sunday evening. A deepening surface cyclone
centered near KMEM on Sunday morning will lift northeast into
upstate NY on Monday morning and into the Canadian maritime
provinces on Tuesday. A trailing cold front will approach the
southern Appalachians on Sunday evening and reach the coast before
midday on Monday. A more subtle east to west surface boundary will
likely linger across northern NC Sunday morning and then lift into
VA as pre-frontal trough extending southeast lift north across
central NC Sun evening.

The airmass across central NC on Sunday morning will be moist with
surface dew points ranging in the mid 60s with a widespread deck of
stratus clouds. With time, the stratus should lose its grip and
surface heating from intervals of sunshine will allow temperatures
to climb into the mid 70s in the Triad and Yadkin Valley to the
lower 80s across the Coastal Plain. This will result in weak to
moderate instability with MLCAPE values peaking between 750 to 1250
J/kg. It's worth noting that lapse rates are not terribly impressive
with a signal for a couple of stable layers aloft. This combined
with at first modest forcing for ascent on Sunday will limited the
convective coverage and intensity. As the upper trough approaches,
stronger forcing will arrive late in the afternoon and evening
resulting in a more organized and widespread region of showers and
thunderstorms that will spread from west to east. The primary
convective mode will be linear associated with the approaching upper
trough/associated cold front with a wind and embedded QLCS
mesovortices/tornado risk. The previous shift noted that a pre-
frontal trough/confluence axis on Sunday evening would provide a
threat for a few discrete or semi-discrete cells ahead of the main
line. The shower and storm threat will shut down from west to east
as the trough axis moves offshore.

Quieter weather is expected for the beginning and middle of the
upcoming work week as a dry northwest to westerly flow aloft is
expected on Monday and Tuesday. Surface high pressure will develop
to our west on Monday and build into our region on Tuesday. Morning
low level thickness values fall into the 1330 to 1340m range and
could support some lows in the upper 30s on Tuesday morning with
highs in the upper 60s to lower 70s on Monday and Tuesday.

An upper level ridge to our west builds east on Wednesday and then
moves offshore on Thursday as a southwesterly flow aloft develops.
Another potent springtime upper trough develops across the central
U.S. on Thursday and Friday, this one further north than the current
system. The upper level trough axis slows and approaches the region
on Saturday. This will result in moderating temperatures on
Wednesday and Thursday with an increased chance of showers and
thunderstorms late Thursday and especially Friday. -Blaes

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 240 PM Friday...

There is a high probability that MVFR/IFR ceilings will occur across
central NC through 18Z Saturday as a moist and unsettled air mass
covers the region. Bands of showers and a few thunderstorms will
traverse nwd across the Piedmont this afternoon, and over the rest
of central NC tonight. A sfc boundary will move sewd into the
northern Piedmont late tonight, then stall before moving back as a
warm front on Saturday. This feature will likely maintain a few
showers well into the night and through Saturday morning across the
northern counties. A few strong storms are possible this afternoon
across the western Piedmont, producing sfc wind gusts 40-50kts and
visibility aob 2 miles in heavy rain showers and frequent lightning.

Ceilings in the IFR/LIFR categories will be common late tonight into
Saturday morning with MVFR/IFR ceilings expected Saturday afternoon.
With heating of the moist atmosphere, expect scattered to numerous
showers and a few thunderstorms to develop across the region, with
most of the convection focused across the Piedmont counties
including KRDU, KGSO, and KINT. The stronger storms will produce
very heavy rain showers reducing the visibility to less than 2
miles, wind gusts 40-50kts, and frequent lightning.

The sub VFR ceilings will linger into Saturday night and Sunday
morning. A relative lull in the precipitation may occur late
Saturday night through early Sunday. Another round of scattered to
numerous showers and storms may affect the region late Sunday into
Sunday night. A cold front will cross central NC early Monday,
leading a drier more stable air mass into the region. This will
initiate a period VFR parameters Monday afternoon through Wednesday.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS/Haines
NEAR TERM...WSS/AGC
SHORT TERM...MWS
LONG TERM...BLAES
AVIATION...WSS
Hazardous weather outlook, Apr 12, 6:24 AM EDT, 8 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
624 AM EDT Fri Apr 12 2019

NCZ008>011-026>028-041>043-077-078-088-089-131215-
Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wake-Johnston-
Wilson-Harnett-Wayne-Cumberland-Sampson-
624 AM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are expected to affect central NC late
Sunday and Sunday night, when damaging wind gusts and an isolated
tornado or two will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007-021>025-038>040-073>076-083>086-131215-
Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-
Chatham-Stanly-Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
624 AM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Isolated strong to severe storms will be possible this afternoon. The
primary threats will be locally damaging wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Additional thunderstorms are expected to affect central NC late
Sunday and Sunday night, when damaging wind gusts and an isolated
tornado or two will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 12, 1:57 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Raleigh NC
157 PM EDT FRI APR 12 2019

NCZ021-022-038-121900-
Guilford NC-Forsyth NC-Davidson NC-
157 PM EDT FRI APR 12 2019

...A CLUSTER OF STRONG THUNDERSTORMs WILL AFFECT
FORSYTH...NORTHWESTERN DAVIDSON AND NORTHWESTERN GUILFORD COUNTIES
UNTIL 300 PM EDT...

At 156 PM EDT, Doppler radar was tracking a clsuter of thunderstorms
near Salisbury, moving northeast at 40 mph.

Wind gusts up to 40 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Winston-Salem, Lexington, Kernersville, Clemmons, Bermuda Run,
Huntsville, Lewisville, Summerfield, Stokesdale and Walkertown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, and other light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

If on or near High Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3611 8050 3614 8044 3622 8043 3626 8045
      3625 7985 3572 8035 3574 8046 3579 8048
      3581 8047 3583 8049 3584 8039 3586 8039
      3588 8042 3589 8037 3596 8038 3599 8042
      3601 8042 3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 1756Z 212DEG 33KT 3570 8053

WSS
Special weather statement, Apr 12, 2:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
228 PM EDT FRI APR 12 2019

NCZ038-039-121900-
Randolph NC-Davidson NC-
228 PM EDT FRI APR 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DAVIDSON AND
NORTHWESTERN RANDOLPH COUNTIES UNTIL 300 PM EDT...

At 227 PM EDT, Doppler radar was tracking a line of strong
thunderstorms near High Rock Lake, or 9 miles south of Lexington,
moving northeast at 50 mph.

Pea size hail, pockets of heavy downpours, and wind gusts up to 50
mph will be possible with this storm.

Locations impacted include...
High Point, Lexington, Thomasville, Archdale, Trinity, Denton,
Gordontown, Newsom, High Rock Boat Dock Marina and Nc Wildlife Access
Boat Launch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3602 8007 3601 8004 3592 8004 3591 7982
      3590 7982 3552 8018 3555 8021 3558 8021
      3568 8033 3571 8032 3572 8034
TIME...MOT...LOC 1827Z 217DEG 44KT 3568 8025

MORROW
Special weather statement, Apr 12, 2:56 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
256 PM EDT FRI APR 12 2019

NCZ022-039-122000-
Guilford NC-Randolph NC-
256 PM EDT FRI APR 12 2019

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT RANDOLPH
AND GUILFORD COUNTIES UNTIL 400 PM EDT...

At 255 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms along a line extending from Thomasville through
9 miles south of High Point to 10 miles eoast of Lexington. Movement
was northeast at 30 mph. Some weak rotation has been measured in
these storms.

Pea size hail, heavy rain, frequent lightning strikes, and wind
gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Greensboro, High Point, Asheboro, Randleman, North Carolina Zoo,
Seagrove, McLeansville, Archdale, Summerfield and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3624 7953 3590 7954 3551 7980 3551 8007
      3618 8004 3626 7999
TIME...MOT...LOC 1855Z 224DEG 28KT 3592 8007 3584 8005 3578 8007

MORROW
Special weather statement, Apr 12, 3:15 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Raleigh NC
315 PM EDT FRI APR 12 2019

NCZ074-083-084-122000-
Anson NC-Richmond NC-Montgomery NC-
315 PM EDT FRI APR 12 2019

...A STRONG THUNDERSTORM WILL AFFECT ANSON...MONTGOMERY AND CENTRAL
RICHMOND COUNTIES UNTIL 400 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wadesboro, moving northeast at 35 mph.

Half inch hail, heavy downpours, and wind gusts of 50 to 55 mph will
be possible with this storm. Use caution, especially if traveling in
this area, as heavy downpours will lead to reduced visibility and
possibly ponding of water on area roadways.

Locations impacted include...
Rockingham, Wadesboro, Troy, Biscoe, Ansonville, Mount Gilead,
Ellerbe, Star, Candor and Lilesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3517 8011 3514 8007 3517 8005 3523 8009
      3551 8002 3551 7977 3528 7971 3525 7970
      3524 7967 3521 7966 3481 7979 3481 8019
      3482 8019
TIME...MOT...LOC 1914Z 208DEG 31KT 3503 8001

MORROW

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 1:57 PM EDTSpecial Weather StatementRAHForsyth63 min
Apr 12, 2:28 PM EDTSpecial Weather StatementRAHDavidson32 min
Apr 12, 2:56 PM EDTSpecial Weather StatementRAHGuilford, Randolph64 min
Apr 12, 3:15 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond45 min
Apr 12, 3:47 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph58 min
Apr 12, 3:48 PM EDTSevere Thunderstorm WarningRAHAlamance42 min
Apr 12, 3:54 PM EDTSpecial Weather StatementRAHMoore, Richmond66 min
Apr 12, 4:18 PM EDTAreal Flood AdvisoryRAHAlamance117 min
Apr 12, 4:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Lee, Moore, Randolph57 min
Apr 12, 4:25 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange65 min
Apr 12, 4:28 PM EDTAreal Flood AdvisoryRAHChatham, Moore, Randolph2 hr
Apr 12, 4:46 PM EDTSpecial Weather StatementRAHCumberland, Hoke, Scotland59 min
Apr 12, 5:14 PM EDTSpecial Weather StatementRAHChatham, Durham, Lee61 min
Apr 12, 5:22 PM EDTAreal Flood AdvisoryRAHChatham, Lee113 min
Apr 12, 5:47 PM EDTSpecial Weather StatementRAHCumberland, Harnett73 min
Apr 12, 5:59 PM EDTAreal Flood AdvisoryRAHDurham, Orange2 hr
Apr 12, 6:14 PM EDTSpecial Weather StatementRAHChatham, Lee, Wake76 min
Apr 12, 6:40 PM EDTTornado WarningRAHChatham, Harnett, Wake20 min
Apr 12, 7:00 PM EDTSpecial Weather StatementRAHJohnston75 min
Apr 12, 7:05 PM EDTSevere Thunderstorm WarningRAHWake40 min
Apr 12, 7:28 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Apr 12, 7:32 PM EDTFlash Flood WarningRAHDurham118 min
Apr 12, 7:38 PM EDTSpecial Weather StatementRAHSampson67 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.